Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Analysis of a mixed finite element method for elasto-plastic plates


Authors: F. Brezzi, C. Johnson and B. Mercier
Journal: Math. Comp. 31 (1977), 809-817
MSC: Primary 65N30
MathSciNet review: 0443373
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a mixed finite element method for finding approximations of the displacement and moments in a thin elastic-perfectly plastic plate. Under some weak assumptions concerning the regularity of the exact solution, we prove an error estimate for the moments.


References [Enhancements On Off] (What's this?)

  • [1] F. BREZZI & P. A. RAVIART, "Mixed finite element methods for 4th order problems," Topics in Numerical Analysis. III, J. MILLER (Editor), Academic Press, New York, 1976.
  • [2] J. BÄCKLUND, "Mixed finite element analysis of elasto-plastic plates in bending," Arch. Mech., v. 24, 1972, pp. 319-335.
  • [3] Ivar Ekeland and Roger Temam, Analyse convexe et problèmes variationnels, Dunod; Gauthier-Villars, Paris-Brussels-Montreal, Que., 1974 (French). Collection Études Mathématiques. MR 0463993 (57 #3931a)
  • [4] K. HELLAN, "An analysis of elastic plates in flexure by a simplified finite element method," Acta Polytech. Scand. Ci. Ser., v. 46, 1967.
  • [5] L. R. HERRMANN, "Finite element bending analysis for plates," J. Engr. Mech. Div. ASCE, EM5, a3, 1967, pp. 49-83.
  • [6] Claes Johnson, On the convergence of a mixed finite-element method for plate bending problems, Numer. Math. 21 (1973), 43–62. MR 0388807 (52 #9641)
  • [7] Claes Johnson, Existence theorems for plasticity problems, J. Math. Pures Appl. (9) 55 (1976), no. 4, 431–444. MR 0438867 (55 #11773)
  • [8] C. Johnson, A mixed finite element method for plasticity problems with hardening, SIAM J. Numer. Anal. 14 (1977), no. 4, 575–583. MR 0489265 (58 #8711)
  • [9] V. A. Kondrat′ev, Boundary value problems for elliptic equations in domains with conical or angular points, Trudy Moskov. Mat. Obšč. 16 (1967), 209–292 (Russian). MR 0226187 (37 #1777)
  • [10] C. E. MASSONNET & M. A. SAVE, Plastic Analysis and Design of Plates, Shells and Disks, North-Holland, Amsterdam, 1972.
  • [11] B. MERCIER, Sur la Théorie et l'Analyse Numérique de Problèmes de Plasticité, Thèse, Paris, 1977.
  • [12] R. Tyrrell Rockafellar, Convex analysis, Princeton Mathematical Series, No. 28, Princeton University Press, Princeton, N.J., 1970. MR 0274683 (43 #445)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30

Retrieve articles in all journals with MSC: 65N30


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1977-0443373-1
PII: S 0025-5718(1977)0443373-1
Article copyright: © Copyright 1977 American Mathematical Society